Topological Methods in Nonlinear Analysis

Index theory for linear elliptic equation and multiple solutions for asymptotically linear elliptic equation with resonance

Yuan Shan and Keqiang Li

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we consider the existence and multiplicity of solutions to the elliptic equation with resonance. We classify the linear elliptic equation and obtain some new conditions on the existence and multiplicity for asymptotically linear elliptic equation by using critical point theory.

Article information

Topol. Methods Nonlinear Anal., Volume 44, Number 1 (2014), 89-104.

First available in Project Euclid: 11 April 2016

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Shan, Yuan; Li, Keqiang. Index theory for linear elliptic equation and multiple solutions for asymptotically linear elliptic equation with resonance. Topol. Methods Nonlinear Anal. 44 (2014), no. 1, 89--104.

Export citation


  • P. Bartolo, V. Benci and D. Fortunato, Abstract critical point theorems and applications to some nonlinear problem with “strong” resonance at infinity, Nonlinear Anal. 7 (1983), 981–1012.
  • K.C. Chang, Critical point theory and its application, Shanghai Sci. Tech. Press, Shanghai, 1986. (in Chinese).
  • ––––, Infinite dimentional Morse theory and multiple solution problems, Birkhäuser. Basel, 1993.
  • C. Conley and E. Zehnder, Morse-type index theory for flows and periodic solutions for Hamiltonian equations, Comm. Pure Appl. Math. 37 (1984), 207–253.
  • Y. Dong, On equivalent conditions for the solvability of equation $(p(t)x' )' +f(t,x)=h(t)$ satisfying linear boundary conditions with $f$ restricted by linear growth conditions, J. Math. Anal. Appl. 245 (2000), 204–220.
  • ––––, Index theory, nontrivial solutions, and asymptotically linear second-order Hamiltonian systems, J. Differential Equations 214 (2005), 233–255.
  • ––––, Maslov type index theory for linear Hamiltonian systems with Bolza boundary value conditions and multiple solutions for nonlinear Hamiltonian systems, Pacific J. Math. 221 (2005), 253–280.
  • ––––, Index theory for linear selfadjoint operator equations and nontrivial solutions for asymptotically linear operator equations, Calc. Var. 38 (2010), 75–109.
  • C. Fabry and A. Fonda, Periodic solutions of nonlinear differential equations with double resonance, Ann. Mat. Pura Appl. 157 (1990), 99–116.
  • M. Jiang and M. Sun, A semilinear elliptic equation with double resonance, Acta Math. Sin. (Engl. Ser.) 27 (2011), 1233–1246.
  • E. Landesman and A.C. Lazer, Nonlinear perturbations of lineae eigenvalues problem at resonance, J. Math. Mech. 19 (1970), 609–623.
  • K. Li, Multiple periodic solutions for asymptotically linear Duffing equations with resonance, J. Math. Anal. Appl. 378 (2011), 657–666.
  • ––––, Multiple solutions for an asymptotically linear Duffing equation with Newmann boundary value conditions, Nonlinear Anal. 74 (2011), 2819–2830.
  • Y. Long, Maslov-type index theory, degenerate critical points, and asymptotically linear Hamiltonian systems, Sci. China Ser. A 33 (1990), 1409–1419.
  • ––––, A Maslov-type index theory for symplectic paths, Topol. Methods Nonlinear Anal. 10 (1997), 47–78.
  • J. Mawhin, M. Willem, Critical point theory and Hamiltonian systems, Springer, New York, 1989.
  • J.B. Su, Semilinear elliptic boundary value problems with double resonance between teo consecutive eigenvalues, Nonlinear Anal. 48 (2002), 881–895.
  • J. Su and L. Zhao, Multiple periodic solutions of ordinary differential equations with double resonance, Nonlinear Anal. 70 (2009), 1520–1527.